Pregbalin and anxiety


#1
Hi everyone I was diagnosed at the beginning of this year and I admit I have taken it very badly and it has ended up causing me very high anxiety problems to the point I am hardly functioning. I feel the shock as severe as if it was yesterday. This has been complicated by the fact that I am very sensitive to all the anti depressent meds that I have been given. I have just started taking pregbalin which is the first med that has helped the anxiety somewhat but unfortunately it is making me so drunk and exhausted feeling I am struggling as I am going around in a complete daze and I was already doing that due to the lack of sleep shock and anxiety. My question is has anyone had any experience of this drug as I have hunted high and low on the Internet and I can't find this given to a pwp.
Also does this utter shock and in ability to function ever go away. I have gone from a confident bright person to someone who hides away and is unable to concentrate on anything and even if I was able to I haven't the energy to do anything. I had no problem sleeping before diagnosis but now I struggle to get 3-4 hour and I was never an overly anxious person.
I have also been on levodopa for a month but I can't see much improvement am I expecting to much to soon. Life feels so bleak I feel like I have been robbed. I keep reading that positivity is the key and anxiety and stress must be avoided at all cost so I am also worried I am making things worse for myself. I just can't see a way forward

#2
HI little bee,you will get a lot of help from this website,I was diagnosed last year and once the medication kicked in I knew a big difference,it can take a bit of jiggling about with the medication until you get the right combination for you as everyone is different,sorry cant help with the pregbalin but sure someone will help with this.

#3
Hi

The brand name for pregabalin is Lyrica.

Pregabalin is a drug treatment that was originally used to treat epilepsy.

The most common side effects of pregabalin are dizziness, drowsiness, dry mouth, edema (accumulation of fluid), blurred vision, weight gain, and difficulty concentrating.


If you do a search using lyrica and parkinsons you should find all you need.

#4

Hello Little bee

I do hope you see and reply to this post - I have just come across it and thought I was reading about myself.  I know it is 3 years old but would love to hear how you are now.  Did you take the Pregbalin and did it cure the anxiety.  How is your PD now and what meds do you take.  When I was told I had PD I reacted like you and couldn't function I was so shocked and horrified and still am because the symptoms are so bad.  Walking is very difficult and can hardly walk  a lot off the time. I feel like I have a ton weight in my head, balance, giddy,  weakness  and the worse case of anxiety the doctors have ever seen and that's 2 years now. How do you keep positive when you can't see any future for yourself. All the drugs for anxiety I can't take because like you I've become so sensitive to everything .  They are now talking about Pregbalin haven't started yet.  I do hope you have had a positive result.  Please do get in touch.

Wishing you well Budsey


#5

Hi budsey well im still around but I wish I could give you some good news about me. I was also told that I had the worst anxiety they'd ever seen as well. I have since discovered that is is the medication that is giving me the anxiety which I still battle.and my own anxiety comes from the meds working very poorly with awful off/on withdrawals  .  I don't really want to go through everything I've been through on here. I could write a book. I would say that we are not given enough information at diagnosis to make an informed choice and I would never have gone on PD meds had I know what I know now. If you are interested on knowing more you can message me.


#6
Hello i have just recently managed to wean myself off pregablin for me it was prescribed due to nerve ending pain all up the left hand side of my body. 2 x 25mg were whst i was taking as well as Pamiepexol. I think back then the Pamiepexols struggled to work on my symptoms as maybe as not on a high enough dose. I now take 10 x levadopa at 62.5mg and 3 x Trihexyphenidyl and 4 x Entacapone with 2 times Repinex slow release. My hig med reguirment it is possiable is high due to my weightlost. So i am now under orderc to put it back on. Not the easy£ thing for me to do. BB X

#7

Dear budsey,

i hope you contact me as you seem to be the first person on the forum that I can really relate to and I have been looking at this forum for 4 years. I still am in total shock and can not accept my life as it is now.  Pregabalin helped a bit but I couldn't get passed the 25 mg starting dose and you really need to get to 150mg for anxiety.. everything i,take effects my head. The medical team involved in my care blame every one of my symptoms on anxiety which annoys me as I have ridgity in my chest and throat which is really scary and is not due to anxiety in fact I am sure It is due to Sinemet. I only get i hour on time out of my meds and they think it is cos of my anxiety but I know it's not. I find it quite annoying that they say everything down to anxiety. I have never been an anxious person before diagnosis. I am very sensitive to meds which has nothing to do with anxiety but now I admit I that I am scared of taking any new meds as I am scared of the side effects. I'd love to tell you everything is bettter now but in all honesty I still feel like I was diagnosed yesterday and am struggling. My biggest problem is that with only I hour on time I can't get out much and am unable to do hardly anything. I feel my life has been taken from me. I am on Sinemet the only other thing I have been offered is neuro patch which made me hallucinate and feel sleepy all the time. Mind you i have major fatigue problems from Sinemet as well as it giving me bad cramps and brain fog.I wish I had never started on Sinemet as I have more problems from side effects than Parkinson's and now I am hooked and can't get of it and I have tried. I know this is not what you want to hear from the sound of your reply you wanted to hear that I am coping well now. I hope you reply I feel really inadequate as everyone on this website seem to somehow make some sort of life with this condition where as I have just crumbled and don't know how I manage to get through each day. I am only in my 50s and had to give up my business. I was such an indepentant person and now I have to rely on friends for so much and I hate it.


#8

           Hi Little Bee

I haven't checked this forum for  a long time as I thought you received an email if you had replies.  I am so sorry I hope I'm not too late and you are still around. 

You are right we are so similar re the anxiety I have had PD 2 years now and it doesn't get any easier.  Like you my meds are wearing off, I am up to 5 1/2 Sinemet PLus and Pramipexole and 2 Sinemet CR at night for chronic stiffness.   I am in the process of contacting my PD Nurse again because I need more help.  Sorry to hear the Pregabalin has not been successful, I do know Anxiety does make PD symptoms worse but youcan't tell how much is due to the Anxiety.   Have they tried you on anything else med wise for Anxiety.  They haven't tried me on Pregabalin yet as they wanted me to try Venlafaxine first, I've been on that over 3 weeks now and it hasn't done  a thing to help.  They are going to try Pregabalin next.  I am so sorry you have had to give up your business it really is life changing this PD. I think the Anxiety is worse than the PD.   Do you have panic attacks as well.  I hope you are improving now,  are you being offered any  help with the Anxiety like talking therapy would like to hear from you.

 

Budsey .   you said to message you did you mean messenger I would need your email for that